Couldn't find what you looking for?

TRY OUR SEARCH!

I had a complete thyroidectomy last August. Surgery went without complications. I did have trouble with my calcium for a few weeks, and then they stopped the tums. Since I have had a cholesterol level of 584. I am 34. I have had lots of other problems like fatique, difficulty processing thoughts, anxiety, chest pain, muscle pain and memory problems. They have mad numerous adjustments in medication of levothyroxine. I am currently on .175. I know there must be others like me. Please help.

Loading...

im 36 and have just been dianosed with under active thyrod. Im so tired. i am now on meds but will b12 help me too? need some energy. Also i cant remember alot of stuff. what is the deal. will i ever get back to normal?
Reply

Loading...

I, too, was foggy minded after my thyroidectomy - my parathyroids had been disturbed, so I had to have a calcium transfusion and then I discovered that Chewable Calcium Caltrate absorbed the best for me - the hard pills weren't absorbing. Also, there is Zinc and other good minerals in the Calcium Caltrate. I took the original formula, they have now added double the Vitamin D - it bothers me, but CVS makes a generic of the original, in a pink and white bottle. I also take a prescription Vit. D (Rocoltrol) that helps the Calcium absorb. Have they checked your Calcium levels? Also, I was allergic to Synthroid, so I switched to Armour thyroid, 1 tablet in morning (3-4 hours before Calcium) - it has T4 and T3 - helped me think. Calcium calms you down,too. After you switch to Armour Thyroid, go see a naturopathic doctor - they can help you with supplements. My body also wasn't turning the T4 into the T3. So, the Armour Tyroid worked much better. It's natural.
Reply

Loading...

I had a total thyroidectomy on March 15. I have had so many problems getting my calcium levels under control that I am going crazy--hence the clock says 1:56 a.m. I had my blood levels drawn several times during the last two weeks to make sure things were on the rise towards positive street and on Friday the doctor's office called and said to drop my calcium intake back down to 1000 mg/day...not the usual 4000 mg I have been taking post surgery (Vitamin D prescription ran out on Friday) and now here it is early Monday morning and I am suffering from tingling feet and hands AGAIN. No one ever mentioned this kind of problem prior to surgery....I feel so hopeless at this point. Can someone shed some light? I know that they saved three of the four parathyroids.......but this is just a nightmare.
Reply

Loading...

I had a Thyroidectomy 3 weeks ago and it has been crazy to say the least. I was okay recovering from the surgery the first week then when the 2nd week came along the nasua, dizzy spells, and fatgue. Into my 3rd almost 4th week I have nasua, dizzy spells, depression, small bumps on my chest neck and some on my face. Mood swings soooo sleepy!Hot cold flashes. What is going on anyone else with these things? I am going crazy!!!
Reply

Loading...

I was diagnosed with thyroid cancer 2 months ago, and had a total thyroidectomy just under 2 weeks ago. I am relieved to hear that I am not the only one experiencing the nausea, fatigue, and skin problems. I am also experiencing insomnia, and nerve pain in the area around the incision. I can't even bear to have my hair touch my neck, it feels like my skin is burning. Also due to a change in the synthroid and cytomel levels my hair is falling out again.
Reply

Loading...

I had a thyroidectomy last October. The calcium took some time but leveled out. The meds take time to get the right balance. It takes about 6 weeks to check each dose to really see how it is working. The one I am having now 1.75 seems to be working the best. Be patient. They say to be prepared for a year until the meds can be just right. Sleep when you can and lower your expectations. My skin was always itching and burning but as the meds were adjusted these symptoms diminished. Read about the lab tests and be informed. Keep copies of your lab tests and take some notes on what you are feeling. Communicate to your endocrinologist and expect to feel different until the meds are just right.
Reply

Loading...

I just had a total thyroidectomy last week. I am having serious problems with my calcium. The doctors did not tell me anything about taking Vitamin D to help the calcium absorb. They have me taking 20000mg of tums per day, and my calcium has barely moved. No one told me about what was going to happen if they accidentally removed part of my parathyroid, which they did....I don't know what to do for this numbness and tingling!!?? Is there anything besides calcium that will help??
Reply

Loading...

I had my total thyroidectomy April 28th. Im feeling great. In fact im going to try going back to work this coming week. I am on about 2500mg of calcium as well as the calcitriol (vitamin D) to help absorb it. When my lips tingle, its time for my calcium. The occasional tingly fingers on one hand.

I will be starting radioactive iodine treatment in 2 weeks so they have not started me on any thyroid replacements yet.

I get my hot and cold flashes. Im napping a little more than usual but that might just be boredom being home from work and all. Im also having mood swings but just chalked that up to stress such as moving in 3 weeks and those darn Mothers Day commercials.

Can anyone else tell me what symptoms they were feeling 2 weeks post op without thyroid meds?
Reply

Loading...

I had a total thyroidectomy 2 weeks ago and was found to have Papillary Thyroid Cancer. Had a terrible time getting my calcium levels "normal". Was prescribed Tums which is Calcium Carbonate, but no effect on my levels. Symptoms of tingling hands, feet, skin numb, muscle weakness and foggy brain. Remembered something I read months ago when I bought my Calcium Citrate supplements - that the body absorbs Calcium Citrate better than other kinds of calcium (like Tums). So I tried the Calcium Citrate and within 30 minutes the symptoms that had plagued me for days went away. I now take 2 - 3 tablets a day and feel fine.
Reply

Loading...

I just recently had a complete Tyroidectomy on May 19 and so far I feel pretty good. No one has told me to take any meds for calcium, but I am noticing the dryness in my skin. I don't quite know what my TSH level is yet but I am on .175 generic thyroid replacement. I am really looking to find a weight loss plan that will help me out. My appetite seems to be more advance than usual. I think i'll return to work in June. I am hoping this ugly incision will clear up. I read Fiber is really a great way to loose weight after having a Tyroidectomy
Reply

Loading...

:'( i to had thyroid removed lots of trouble also parathyroid gone to sleep ,am having mass amounts of calcium calcitrol etc cant keep my levels right had massive amounts of infussions also .operation was 9 weeks ago im am going crazy also have graves disease
Reply

Loading...

Hi,

Levothyroxine/synthroid only replaces T4. This is so important! Thyroid produces T3 and T4. This is why many post-thyroidectomy patients who take one of these (or Levoxyl) also end-up on anti-depressants and meds for ADD/ADHD. The pharmaceutical companies are capable of replacing T3, too (it is less significant, but it is the 'active' hormone produced by thyroid - T4 is not active).

I had a terrible time of it, until I was blessed with a wonderful nurse practitioner who prescribes me a soy-based compounded pharmaceutical. Type-in 'compounding pharmacies' in google and see what comes up. This pharmacy custom blends thyroid hormone within a soy base and I have never felt better in my life (I had thyroid problems beginning at puberty, through age 23 when I had a thyroidectomy due to cancer). I now have my T3 and T4 replaced, and it is making worlds of difference!

Also, eat iodine - sea veggies, like seaweed salad from the Japanese sushi restaurant. Yummy!

Pharmaceutical companies have a vested interest in not adding T3 to the replacement, because they make loads of money off of prescribing all sorts of other drugs to correct the problems that 'just cannot be corrected otherwise' following a thyroidectomy. Hogwash, my dears! Stand up for yourselves, like you are doing, and let's win this battle together!!!
Reply

Loading...

As others, I have been diagnosed with Thyroid Cancer in May-08, total thyroidectomy in June, RAI treatment in August with the start of Synthroid (175mcg). After a September visit to my general physician, a prescription level of Vitamin D is now required a part of my daily intake due to my fatigue. Now in October, I'm having hot flashes, seem to be screwed up on my 'cycle' & find more hair in my brush every morning... anyone else experiencing this? Although I'm awaiting a follow-up visit & call back from my endocrinologist, I thought I'd see if this is normal. I realize it is early and until my medication is at the correct levels, I should just be patient. Just wondering.
Reply

Loading...

I had a total thyroidectomy and three of my parathyroids taken out. The fourth parathyroid was implanted in my arm. My problem is that I have been hospitalized twice this month, once 11 days and once 3 days.
My calcium levels were really high. The first hospitalization my calcium was 19...didn't know who the president was...they gave me lots of iv fluids got my calcium level to 8, but then 6 days later, started having the confusion, heart palpitations, high blood pressure, and once again calcium was at 12. Has anyone ever had this. Also this has caused kidney problems because my calcium was too high. They have me off ALL calcium and off vit. D. I don't get what's going on, anyone with a similar story that can shed some light on this. I would so appreciate it. Thanks!
Reply

Loading...